MAUDE Adverse Event Report: GYRUS ACMI, INC 7FR COAX HEMOSTATIC PROBE; CD-B620LA

GYRUS ACMI, INC 7FR COAX HEMOSTATIC PROBE; CD-B620LA
Model Number CD-B620LA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been returned for evaluation/investigation.Therefore, the root cause of the reported phenomenon could not be determined at this time.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
The tip broke off when the cd-b60la was inserted into the scope.The issue occurred in the middle of a colonoscopy procedure.The intended procedure was completed using another probe.There was no delay in the procedure, and the customer did not report any health consequence to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The returned device was evaluated.Inspection noted that the coaxial model electrical connector was present and without any physical damage.The female luer was in good condition and had no physical damage.The main sheath did not have physical damage.The hemostasis tip was in good condition, without any physical damage.There was some visible dried blood that was on the hemostasis tip.The sheath was fractured near the proximal end of the probe, approximately 0.4375 inches from the proximal hemostasis tip.The section of the sheath with the hemostasis tip was completely separated from the main body of the sheath.The electrical wiring within the sheath was still connected.Functional test was performed using the coagulation features, the device was confirmed to be able to heat up on command.This also confirms the electrical wiring system remained intact.Based on the event description of the tip breaking off when being inserted in the scope, the complaint can likely be confirmed.Review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The observed failure is a known phenomenon resulting from forcing the device through resistance.As stated on the ifu (instruction for use) the user manual states: do not use the device if resistance to insertion is encountered.Reduce the angle or lower the forceps elevator of the endoscope until the device passes smoothly.Olympus will continue to monitor complaints for this device.

Brand Name
7FR COAX HEMOSTATIC PROBE
Common Device Name
CD-B620LA
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11640611
Report Number3011050570-2021-00061
Device Sequence Number16893899
Product Code KNS
UDI-Device Identifier00821925039483
UDI-Public00821925039483
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD-B620LA
Device Lot NumberKR878933
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE.